Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Wilmington, NC

July 13, 20154 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 4:20 PM EDT for 4 counties in South Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 4:20 PM EDT (20:20 UTC)
Expired
Jul 13, 2015, 4:54 PM EDT
In force
34 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Georgetown County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:22 PM EDTTSTM WND DMG1 W Johnsonville, SCREPORT OF TREE DOWN ON VOX HWY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS52 KILM 132020
SVRILM
SCC041-043-067-089-132115-
/O.NEW.KILM.SV.W.0065.150713T2020Z-150713T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR INDIANTOWN...OR 9 MILES
  SOUTHEAST OF LAKE CITY...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGSTREE...ANDREWS...JOHNSONVILLE...HEMINGWAY...POSTON...
  KINGSBURG...WARSAW...OUTLAND...INDIANTOWN...HENRY...NESMITH...
  RHEMS...MORRISVILLE...HANNAH AND STUCKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3339 7952 3371 7985 3395 7962 3383 7927
      3381 7925 3379 7925 3377 7924 3376 7924
      3375 7922
TIME...MOT...LOC 2020Z 300DEG 18KT 3380 7961 

$$

REK
2 follow-up statements
234 
WWUS52 KILM 132048
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT MON JUL 13 2015

SCC041-132057-
/O.CAN.KILM.SV.W.0065.000000T0000Z-150713T2115Z/
FLORENCE SC-
448 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3365 7967 3379 7954 3378 7950 3378 7944
      3380 7943 3380 7940 3382 7938 3381 7935
      3381 7931 3382 7932 3383 7934 3383 7927
      3381 7925 3376 7924 3375 7922 3344 7953
TIME...MOT...LOC 2047Z 300DEG 18KT 3370 7940 

$$

SCC043-067-089-132115-
/O.CON.KILM.SV.W.0065.000000T0000Z-150713T2115Z/
MARION SC-GEORGETOWN SC-WILLIAMSBURG SC-
448 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTH CENTRAL MARION...NORTHWESTERN GEORGETOWN AND NORTHEASTERN
WILLIAMSBURG COUNTIES...

AT 447 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER OUTLAND...OR 21 MILES SOUTHWEST OF
CONWAY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
HEMINGWAY...WARSAW...HENRY...OUTLAND...NESMITH...RHEMS...
INDIANTOWN...MORRISVILLE AND STUCKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&

LAT...LON 3365 7967 3379 7954 3378 7950 3378 7944
      3380 7943 3380 7940 3382 7938 3381 7935
      3381 7931 3382 7932 3383 7934 3383 7927
      3381 7925 3376 7924 3375 7922 3344 7953
TIME...MOT...LOC 2047Z 300DEG 18KT 3370 7940 

$$

REK
340 
WWUS52 KILM 132054
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
454 PM EDT MON JUL 13 2015

SCC043-067-089-132104-
/O.CAN.KILM.SV.W.0065.000000T0000Z-150713T2115Z/
MARION SC-GEORGETOWN SC-WILLIAMSBURG SC-
454 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARION...
NORTHWESTERN GEORGETOWN AND NORTHEASTERN WILLIAMSBURG COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3365 7967 3379 7954 3378 7950 3378 7944
      3380 7943 3380 7940 3382 7938 3381 7935
      3381 7931 3382 7932 3383 7934 3383 7927
      3381 7925 3376 7924 3375 7922 3344 7953
TIME...MOT...LOC 2054Z 300DEG 18KT 3369 7938 

$$

REK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:56 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 13, 3:56 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT MON JUL 13 2015

.SYNOPSIS...
AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE NEXT COUPLE OF DAYS...AS A SERIES OF DISTURBANCES ALOFT
FROM THE NORTHWEST DROP INTO THE AREA. SOME STORMS SHOULD BECOME
SEVERE TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE
REGION AND A WEAK COLD FRONT MOVES INTO THE CAROLINAS. A DRYING
TREND IS EXPECTED ON THURSDAY AS HIGH PRESSURE BUILDS INTO THE
AREA. HOT AND HUMID WEATHER WILL RETURN NEXT WEEKEND AS THE HIGH
MOVES OFFSHORE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM MONDAY...POTENT PERTURBATION DROPPING SSE CURRENTLY
OVER THE FORECAST AREA COUPLED WITH A SURFACE BOUNDARY STREWN WEST
TO EAST ACROSS SE NC LED TO A FEW SEVERE ROTATING STORMS TODAY. IT
APPEARS BASED ON WATER VAPOR THAT SUBSIDENCE IN WAKE OF THIS
DISTURBANCE ALOFT COMBINED WITH LOSS OF DIURNAL HEATING WILL BRING
A LULL OR WEAKENING TREND IN CONVECTION BY THIS EVENING. NC HAS
BEEN WORKED OVER RELATIVELY WELL...WHILE OVER SC STORMS MAY LINGER
LONGER INTO THE EVENING WHERE LOTS OF SUNSHINE AND HIGHER SURFACE
BASED CAPES HAVE BEEN REALIZED. SLIGHTLY DRIER AIR ALOFT OVER SC
WILL LIKELY LEAD TO A BETTER POTENTIAL FOR STRONG CONVECTIVE WINDS
FOR THE EVENING PERIOD BEFORE ACTIVITY GRADUALLY WANES. THE AREA
REMAINS UNDER A MARGINAL RISK PER SPC.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...EXPECT ACTIVE WEATHER ACROSS THE CAROLINAS
OVER THE NEXT COUPLE OF DAYS WITH SEVERE STORMS. SHORTWAVE RIDING
DOWN THROUGH THE GREAT LAKES ON TUES WILL DIG DOWN INTO THE
APPALACHIANS AND AMPLIFY THE LONGER WAVE TROUGH INTO THE SOUTHEAST
STATES ON TUES BEFORE IT TRACKS TOWARD THE COAST ON WED. THIS WILL
KEEP A DIRECT ROUTE FOR SHORTWAVES TO MOVE DOWN ACROSS THE
CAROLINAS IN DEEP NW FLOW ALOFT. THE TIMING OF THESE SHORTWAVES
WILL DICTATE THE BEST CHC OF STRONGER TO SVR STORMS AS IT COMBINES
WITH SFC TROUGH INLAND AND OTHER SFC BOUNDARIES. THE STORMS SHOULD
TRIGGER ALONG LEE SIDE TROUGH AND INITIATE ALONG ANY LINGERING
BOUNDARIES AND SEA BREEZE FRONT. THE FRONT/TROUGH EXTENDING FROM
MAIN LOW OVER THE GREAT LAKES WILL HELP TO TIGHTEN GRADIENT FLOW
AND ENHANCE CONVERGENCE ALONG LEE SIDE TROUGH OVER THE CAROLINAS.
THE DEEP W-NW FLOW WILL PUSH THIS TROUGH AND STORMS EASTWARD
THROUGH THE DAY. THE STEERING FLOW WILL INCREASE UP TO 35 TO 40
KTS OUT OF THE NW AS H85 FLOW WILL BE SW AT 20 TO 25 KTS AND SFC
FLOW WILL BE S-SW AT 15 TO 25 KTS. HELICITY VALUES REACH IN EXCESS
OF 300 ACROSS INLAND AREAS LATE TUES. THIS STRONG VERTICAL SHEER
WILL COMBINE WITH UNSTABLE AIR MASS ACROSS THE COASTAL CAROLINAS
LEADING TO POTENTIAL FOR SVR STORMS. PCP WATER VALUES WILL REACH
OVER 2 INCHES ON TUES WITH DEWPOINTS IN THE 70S. SPC HAS
HIGHLIGHTED A SLIGHT RISK CLOSER TO THE COAST WHILE INLAND WILL BE
IN AN ENHANCED RISK OF SEVERE STORMS. MESO AND SYNOPTIC
PATTERN...SOUNDING PROFILES AND SVR WX PARAMETERS POINT TO
POTENTIAL FOR SUPERCELLS WITH LARGE HAIL...WIND DAMAGE AND
TORNADOES ALL POSSIBLE. THE STRONG W-NW WINDS WILL ADD TO THE WIND
DAMAGE POTENTIAL.

THE MAIN SHORTWAVE AND TRAILING SURFACE FRONT/TROUGH WILL PUSH
EAST ON WED AND SHOULD SEE POTENTIAL FOR SVR STORMS IN WARM AND
MOIST AIR MASS AHEAD OF IT UNTIL IT CLEARS THE COAST WED AFTN INTO
THE EVENING. SPC KEEPS AREA IN FINER AREA OF SLIGHT RISK AHEAD OF
FRONT WITH MARGINAL BEHIND IT INTO CENTRAL CAROLINAS ALIGNED MORE
WITH MAIN SFC FEATURE. OVERALL EXPECT ANOTHER ACTIVE DAY WITH
SOUNDINGS SHOWING A DECENT DRY PUNCH IN THE MID LEVELS AND
DECENT JET ENERGY TO ENHANCE BOTH INTENSITY AND WIND THREAT. THE
SFC FLOW WILL VEER AROUND AS FRONT/TROUGH MOVES EAST WITH DRIER
AIR REACHING INTO AREA BY EVE. PCP WATER VALUES UP OVER 2 INCHES
VERY EARLY WED WILL DROP AS WINDS VEER AROUND TO MORE WESTERLY AS
FRONT PROGRESSES EAST. GFS REMAINS THE FASTER SOLUTION WHILE ECMWF
IS THE SLOWEST. THIS WILL MAKE A DIFFERENCE AS TO HOW MUCH
POTENTIAL THERE WILL BE FOR STRONGER TO SVR STORMS ON WED. LOOKS
LIKE IT MAY END UP BEING AN EARLIER SVR THREAT OVER LAND AND
MOVING OVER THE WATERS BY EVENING. BY END OF PERIOD WINDS LIGHTEN
UP WHILE DRIER AIR SETTLES OVER AREA. PCP WATER VALUES WILL BE
DOWN LESS THAN 1.5 INCHES IN A DEEP N-NW FLOW. THEREFORE EXPECT
CLEARING INTO THURS MORNING.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 345 PM MONDAY...SHORTWAVE TROUGH WILL BE OFF THE MID-
ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH
WILL SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER
BANKS. THE GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY
AND CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL
LOWER AND THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED
WITH THE TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX
TEMPERATURES A CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT
THE MID/UPPER SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE
WEST FROM THE MS VALLEY ALLOWING A WEAK TROUGH TO BECOME RE-
ESTABLISHED ACROSS THE EAST COAST THIS WEEKEND. MEX GUIDANCE HAS
TRENDED COOLER LIKELY SINCE THE SURFACE FLOW IS ONSHORE...VERSUS
THE HUMID SOUTHWEST FLOW WE HAVE EXPERIENCED MULTIPLE DAYS THIS
SUMMER. THUS...LOWERED MAX TEMPS THIS WEEKEND...HOWEVER IN THE END
MAX TEMPS MAY NEED TO BE LOWERED ANOTHER CATEGORY OR TWO IF BETTER
CONSISTENCY DEVELOPS IN UPCOMING MODEL RUNS.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE
NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION
WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA
FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE
RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE
SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS
OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR
CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT
CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN
COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES.

EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN
SHRA/TSRA. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM MONDAY...MARINE CONDITIONS WILL BECOME MODERATELY
BUMPY OVERNIGHT AS SYNOPTIC WINDS INCREASE TO 15 KT AND GUSTY DUE
TO INTERACTION OF AN INLAND SURFACE TROUGH AND HIGH PRESSURE EAST
OF THE WATERS. NO CAUTION STATEMENTS OR ADVISORIES HOWEVER WILL
BE NEEDED THROUGH DAYBREAK TUESDAY. SEAS BUILD TO 3-4 OVERNIGHT
IN A MODERATE SW CHOP COMBINED WITH ESE WAVES 2 FEET EVERY 8-9
SECONDS. ISOLATED SEVERE TSTMS ARE POSSIBLE ON THE WATERS THROUGH
TONIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...TROUGH OF LOW PRESSURE INLAND AND ATLANTIC HIGH
PRESSURE OFF SHORE WILL MAINTAIN A SOUTHWESTERLY FLOW ACROSS THE
WATERS THROUGH THE PERIOD. AS LOW PRESSURE OVER THE GREAT LAKES
DEEPENS...THE TROUGH INLAND WILL BECOME MORE PRONOUNCED ON TUES
AND GRADIENT WILL TIGHTEN. GUSTY S-SW FLOW TUES AFTERNOON INTO
TUES NIGHT WILL REACH UP TO 20 TO 30 KTS. THIS WILL PRODUCE
BUILDING SEAS UP TO 4 TO 6 FT TUES EVE WITH SOME 7 FTERS POSSIBLE
IN OUTER WATERS TUES NIGHT. EXPECT MARGINAL SCA THRESHOLDS BY TUES
EVE LASTING THROUGH WED. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY
NIGHT AS THE SURFACE TROUGH PUSHES OFF THE COAST AS WEAK FRONT
MOVES IN FROM THE NORTHWEST ALLOWING THE SOUTHWEST FETCH TO WEAKEN
AND VEER WITH ITS PASSAGE. WINDS WILL VEER AROUND BECOMING MORE
W-SW BY WED EVE AND WEAKER MORE NORTHERLY FLOW BY THURS MORNING.

LONG TERM /THURSDAY THROUGH SATURDAY/
AS OF 345 PM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE
TROUGH WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK
LOW PRESSURE EXITS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION
THE RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT
NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY
AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE
NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES
FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS
POSSIBLE FRIDAY. THE HIGH WILL SHIFT OFFSHORE BY SATURDAY AND WITH
A SURFACE TROUGH INLAND...A LIGHT TO MODERATE SW FLOW IS EXPECTED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...RGZ/SRP
LONG TERM...MJC/SRP
AVIATION...MJC/DL
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT MON JUL 13 2015

AMZ250-252-254-256-141700-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY THROUGH EARLY THURSDAY...
AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR
ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS
IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE
COAST.

IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT
FOR TUESDAY AFTERNOON AND NIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY.
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT
THROUGH INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-106-141700-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE
PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 2:40 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT MON JUL 13 2015

NCZ099-109-110-131945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-
240 PM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...

AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HONEY
ISLAND...OR 13 MILES NORTH OF SHALLOTTE...MOVING EAST AT 30 MPH. A
SECOND AREA OF STRONG THUNDERSTORMS WAS NEAR SANDY CREEK AND MOVING
SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...SHALLOTTE...HOLDEN BEACH...CASWELL BEACH...
OCEAN CREST PIER...YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...
SOUTHPORT...LAKE WACCAMAW...SUPPLY...BISHOP...BATARORA...CIVIE
TOWN...RUSSTOWN...WINNABOW...TOWN CREEK...MILL CREEK AND EXUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 425 AND 433.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 11 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3388 7802 3389 7802 3391 7810 3391 7825
      3397 7850 3429 7854 3429 7802 3388 7801
TIME...MOT...LOC 1840Z 276DEG 31KT 3416 7831

JDW
Special weather statement, Jul 13, 2:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT MON JUL 13 2015

SCZ032-033-131945-
FLORENCE-MARION-
254 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARION AND
SOUTHEASTERN FLORENCE COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER HYMAN...OR 11 MILES
NORTHEAST OF LAKE CITY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GRESHAM...
NEW HOPE...EVERGREEN...FRIENDFIELD...BRITTONS NECK...CLAUSSEN...
EFFINGHAM...HYMAN...HANNAH...SCRANTON...COWARD AND LAKE CITY
COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3413 7978 3416 7954 3409 7934 3401 7932
      3400 7932 3399 7933 3393 7932 3393 7931
      3383 7940 3380 7962 3382 7964 3382 7967
      3381 7969 3382 7973 3383 7974 3384 7977
      3395 7981
TIME...MOT...LOC 1854Z 281DEG 12KT 3400 7962

8
Special weather statement, Jul 13, 3:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON JUL 13 2015

NCZ109-110-132045-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL BRUNSWICK-
346 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRUNSWICK COUNTY...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER GRISSETTOWN...OR NEAR
SUNSET BEACH...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH...OCEAN CREST PIER...YAUPON BEACH...IREDELL...
ST. JAMES...CAROLINA SHORES...CALABASH...SUPPLY...SEASIDE...LONG
BEACH...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE
TOWN...RUSSTOWN...LONGWOOD AND GRISSETTOWN.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3391 7814 3391 7832 3389 7841 3385 7854
      3391 7861 3401 7864 3403 7859 3405 7858
      3411 7828 3390 7805
TIME...MOT...LOC 1945Z 313DEG 13KT 3396 7851

JDW
Special weather statement, Jul 13, 3:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 13 2015

SCZ032-033-039-053-055-132045-
INLAND GEORGETOWN-INLAND HORRY-FLORENCE-MARION-WILLIAMSBURG-
348 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION...SOUTHEASTERN
FLORENCE...NORTH CENTRAL GEORGETOWN...NORTHERN WILLIAMSBURG AND
SOUTHWESTERN HORRY COUNTIES...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRIENDFIELD...OR NEAR
LAKE CITY...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...LAKE CITY...KINGSTREE...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...POSTON...KINGSBURG...HOMEWOOD...DONGOLA...HEBRON...NEW
HOPE...HENRY...BRITTONS NECK...EFFINGHAM...RHEMS...HANNAH...PEE DEE
CROSSROADS AND ADRIAN.

THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3381 7993 3382 7991 3388 7988 3389 7988
      3416 7972 3399 7896 3347 7933 3376 7996
TIME...MOT...LOC 1948Z 287DEG 42KT 3392 7968

REK
Local storm report, Jul 13, 3:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     3 WNW HAMPSTEAD         34.38N  77.76W
07/13/2015                   PENDER             NC   FIRE DEPT/RESCUE

            REPORT OF 2 PINE TREES DOWN ON ROADWAY NEAR 3000 BLOCK
            OF HWY 210 W. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500253

LACORTE
Local storm report, Jul 13, 3:55 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             LONGWOOD                34.00N  78.55W
07/13/2015  E1.25 INCH       BRUNSWICK          NC   TRAINED SPOTTER

            REPORT OF HALF DOLLAR SIZE HAIL.

&&

EVENT NUMBER ILM1500254

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:54 PM EDTSpecial Weather StatementILMFlorence, Marion51 min
Jul 13, 3:48 PM EDTSpecial Weather StatementILMFlorence57 min
Jul 13, 3:59 PM EDTSevere Thunderstorm WarningILMHorry61 min
Jul 13, 4:40 PM EDTSpecial Weather StatementILMWilliamsburg65 min
Jul 13, 4:59 PM EDTSpecial Weather StatementILMHorry61 min
Jul 13, 5:10 PM EDTSpecial Weather StatementILMDillon65 min
Jul 13, 5:16 PM EDTSpecial Weather StatementILMHorry59 min
Jul 13, 5:26 PM EDTSpecial Weather StatementILMGeorgetown64 min
Jul 13, 5:28 PM EDTSpecial Weather StatementILMMarlboro47 min
Jul 13, 6:09 PM EDTSpecial Weather StatementILMWilliamsburg66 min
Jul 13, 6:22 PM EDTSpecial Weather StatementILMMarion53 min
Jul 13, 7:07 PM EDTSpecial Weather StatementILMFlorence, Marion53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.